Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 19, 1997, 12:19 PM PDT for San Bernardino County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 1997, 12:19 PM PDT (19:19 UTC)
- Expired
- May 19, 1997, 1:10 PM PDT
- In force
- 51 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS1 KLAS 191923 RRA SVRLAS CAC071-192010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1219 PM PDT MON MAY 19 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 110 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EASTERN CALIFORNIA ...SOUTHERN SAN BERNARDINO COUNTY AT 1219 PM PDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF TWENTYNINE PALMS CALIFORNIA. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 60 MPH AND SMALL HAIL ARE LIKELY WITHIN THE NEXT 30-45 MINUTES IN THE VICINITY OF TWENTYNINE PALMS. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:51 AM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 19, 8:51 AM PDT, 3 hours 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT MON MAY 19 1997 WV PICS SHW SOM DRIER AIR SPRDG INTO WRN SAN BERNARDINO CNTY...BUT ELSW STLT SHWS AIRMASS SLGTLY MOR MOIST THAN SUN. SFC DWPTS UP SLGTLY ARND CWFA WITH 24HLAS SHWG A 3-5 DEGR INCR. LIKE SUN LOOKING FOR CONVECTION TO FIRE VC OF VORT CNTRS. THE MOST DEFINED THIS MRNG LIES JUST E OF BIH WITH 12Z PLT DATA AT H7/H5 INDICATING THE CYCLONIC CIRCULATION. LESS DEFINED CNTR TRIGGERING CONVECTION OVR LW CO RVR VLY/SW AZ. INVERTED-V SNDGS LIKELY THIS AFTN AS LOWEST LVL RMN RELATIVELY DRY FOR MICROBURST POTENTIAL WITH WNDS GUSTS APCHG SVR LIMITS...WILL ALERT PUBLIC WITH SPS. LCURRENT PCKG HAS THINGS WELL COVERED SO NO UPDTS. LAS 221. PIERCE SRN NV...NONE ERN CA...NONE NW AZ...NONE
In the hours before
Special weather statement, May 19, 9:35 AM PDT, 2 hours 44 minutes before
NVZ013>022-AZZ001>003-031-CAZ026>029-192235- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 934 AM PDT MON MAY 19 1997 ...THUNDERSTORMS WITH STRONG GUSTY WINDS LIKELY TODAY... THUNDERSTORM GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE THIS AFTERNOON ACROSS PARTS OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA. PERIODS OF SHARPLY REDUCED VISBILITY ASSOCIATED WITH BLOWING DUST WILL ALSO ACCOMPANY THESE STORMS. SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON OVER THE HIGHER TERRAIN...THEN SPREAD INTO THE LOWER DESERTS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. OVER THE MOUNTAINS...STRONG WINDS AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. IN THE VALLEYS...THESE STORMS WILL PRODUCE LITTLE IF ANY RAINFALL ...BUT CONDITIONS FAVOR DEVELOPMENT OF STRONG WIND GUSTS WHICH WILL PRODUCE WIDESPREAD AREAS OF BLOWING DUST/SAND. SOME OF THE STRONGER GUSTS WILL LIKELY EXCEED 50 MPH. SPOTTERS SHOULD REMAIN ALERT TO WEATHER CONDITIONS TODAY AND BE PREPARED TO CALL IN REPORTS OF ANY SIGNIFICANT DEVELOPMENTS IN YOUR LOCAL AREA. RUNK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:26 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 64 min |
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.